The Annals of Mathematical Statistics

A Class of Rank Order Tests for a General Linear Hypothesis

Madan Lal Puri and Pranab Kumar Sen

Full-text: Open access


For a general multivariate linear hypothesis testing problem, a class of permutationally (conditionally) distribution-free tests is proposed and studied. The asymptotic distribution theory of the proposed class of test statistics is studied along with a generalization of the elegant results of Hajek (1968) to the multistatistics and multivariate situations. Asymptotic power and optimality of the proposed tests are established and a characterization of the multivariate multisample location problem [cf. Puri and Sen (1966)] in terms of the proposed linear hypothesis is also considered.

Article information

Ann. Math. Statist., Volume 40, Number 4 (1969), 1325-1343.

First available in Project Euclid: 27 April 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier



Puri, Madan Lal; Sen, Pranab Kumar. A Class of Rank Order Tests for a General Linear Hypothesis. Ann. Math. Statist. 40 (1969), no. 4, 1325--1343. doi:10.1214/aoms/1177697505.

Export citation